Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 15, 2007, 2:05 PM CDT for Stone County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 2:05 PM CDT (19:05 UTC)
- Expired
- May 15, 2007, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Stone County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:19 PM CDT | FLASH FLOOD | 6 N Reeds Spring, MO | BASS HOLLOW ROAD REMAINED CLOSED DUE TO FLASH FLOODING. THE FLOODING IS OCCURRING ON JOHN HOLLOW CREEK AT THE INTERSECTION OF HIGHWAY 176 AND 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 151907 FFWSGF MOC209-152200- /X.NEW.KSGF.FF.W.0050.070515T1905Z-070515T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... STONE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 500 PM CDT. * AT 200 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. SPECIFICALLY...JOHN HOLLOW CREEK NEAR THE JUNCTION OF 176 AND 13...ON BASS HOLLOW ROAD IS FLOODED AND IMPASSABLE. LOCAL RADAR INDICATED 1.50 INCHES OF RAIN FELL BETWEEN NOON AND 1 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...GALENA AND REEDS SPRING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3697 9334 3669 9335 3671 9351 3693 9351 $$ JLT
1 follow-up statement
000 WGUS73 KSGF 152157 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 453 PM CDT TUE MAY 15 2007 MOC209-152203- /X.EXP.KSGF.FF.W.0050.000000T0000Z-070515T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STONE MO- 453 PM CDT TUE MAY 15 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR NORTHEASTERN STONE COUNTY... ALTHOUGH FLASH FLOODING IS NO LONGER EXPECTED ACROSS STONE COUNTY... SOME FLOODING REMAINS FROM THE HEAVY RAINFALL THIS AFTERNOON. A FLOOD WARNING THEREFORE REMAINS IN EFFECT FOR STONE COUNTY UNTIL 11PM CDT. LAW ENFORCEMENT REPORTS THAT JOHN HOLLOW CREEK NEAR THE JUNCTION OF 176 AND 13...ON BASS HOLLOW ROAD IS STILL FLOODED AND IMPASSABLE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. LAT...LON 3697 9334 3669 9335 3671 9351 3693 9351 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 10:11 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 15, 10:11 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 AM CDT TUE MAY 15 2007 ....MESOSCALE CONVECTIVE DISCUSSION... CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE THUNDERSTORMS. RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING CONVECTION/COLD POOL. LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING DESTABILIZATION WITHIN THE LOWER TROP. THIS WOULD ALSO SUGGEST A GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS EAST INTO INCREASINGLY UNSTABLE AIR. 0-6KM WIND SHEAR IS VERY WEAK WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS. THIS ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. A SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES. STAY TUNED. CRAMER && .AVIATION... FOR THE 06Z TAFS... LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE PLAINS OVERSPREADING THE AREA. COLD FRONT EXPECTED TO ARRIVE DURING THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM AROUND 16Z TO 22Z TODAY. COULD SEE SOME MVFR CONDITIONS DEVELOPING WITH THE CONVECTION DURING THE AFTERNOON. HAVE KEPT IN VFR CEILINGS BEHIND THE FRONT DURING THE EVENING HOURS. WINDS WILL VEER THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT. COULD SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP AROUND 20 TO 22 KTS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 15, 1:18 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 118 PM CDT TUE MAY 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 118 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE THROUGH EARLY EVENING. DISCUSSION: A COLD FRONT WILL CONTINUE TO MOVE INTO EASTERN MISSOURI THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE THROUGH EARLY EVENING. MARGINALLY SEVERE THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH EARLY EVENING EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 15, 11:30 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL 7 N SPRINGFIELD 37.30N 93.29W
05/15/2007 E0.88 INCH GREENE MO TRAINED SPOTTER
INTERSECTION OF HIGHWAY 13 AND FM 36 DIME TO NICKEL SIZE
HAIL.
&&
MTERRYLocal storm report, May 15, 11:49 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 S BOIS DARC 37.21N 93.51W
05/15/2007 GREENE MO PUBLIC
LARGE OAK TREE BLOWN DOWN
&&
MTERRYLocal storm report, May 15, 11:49 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 3 S BOIS DARC 37.21N 93.51W
05/15/2007 GREENE MO PUBLIC
LARGE OAK TREE BLOWN DOWN
&&
MTERRYLocal storm report, May 15, 12:11 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM FLOOD PITTSBURG 37.41N 94.70W
05/15/2007 CRAWFORD KS LAW ENFORCEMENT
STREET FLOODING IN PITTSBURG
&&
MTERRYLocal storm report, May 15, 12:24 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 1 NW FORSYTH 36.70N 93.13W
05/15/2007 M0.88 INCH TANEY MO PUBLIC
1220 PM HAIL NIXA 37.04N 93.29W
05/15/2007 E0.25 INCH CHRISTIAN MO PUBLIC
&&
MTERRYSpecial weather statement, May 15, 1:10 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 PM CDT TUE MAY 15 2007 MOZ096-151915- DOUGLAS- 110 PM CDT TUE MAY 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 215 PM CDT... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF MANSFIELD TO 10 MILES SOUTH OF AVA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF AVA TO 10 MILES SOUTH OF AVA...MOVING EAST AT 25 MPH. PEOPLE IN DOUGLAS COUNTY...INCLUDING THE CITY OF AVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| May 15, 11:27 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 22 min |
| May 15, 12:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 26 min |
| May 15, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 56 min |
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 15, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| May 15, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 78 min |
| May 15, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.